Advertisement

Zeitschrift für Physik B Condensed Matter

, Volume 34, Issue 4, pp 411–417 | Cite as

Exact solutions of discrete master equations in terms of continued fractions

  • G. Haag
  • P. Hänggi
Article

Abstract

We present the continued fraction solution for the stationary probability of discrete master equations of one-variable processes. After we elucidate the method for simple birth and death processes we focus the study on processes which introduce at least two-particle jumps. Consequently, these processes do in general not obey a detailed balance condition. The outlined method applies as well to solutions of eigenmodes of the stochastic operator. Further we derive explicit continued fraction solutions for the Laplace transform of conditional probabilities. All the various continued fraction coefficients are given directly in terms of the transition rates and they obey recursion relations. The method is illustrated for the stationary solution of a simple nonlinear chemical reaction scheme originated by Nicolis.

Keywords

Neural Network Exact Solution Conditional Probability Stationary Solution Transition Rate 
These keywords were added by machine and not by the authors. This process is experimental and the keywords may be updated as the learning algorithm improves.

Preview

Unable to display preview. Download preview PDF.

Unable to display preview. Download preview PDF.

References

  1. 1.
    Haken, H.: Encyclopedia of Physics, Vol XXVI2c. Berlin, Heidelberg, New York: Springer 1970Google Scholar
  2. 2.
    Agarwal, G.S.: Springer Tracts in Modern Physics70, Berlin, Heidelberg, New York: Springer 1974Google Scholar
  3. 3.
    Mc Quarrie, D.A.: J. Appl. Prob.4, 413 (1967)Google Scholar
  4. 4.
    Goel, N.W., Richter-Dyn, N.: Stochastic Models in Biology New York: Academic Press 1974Google Scholar
  5. 5.
    Görtz, R., Walls, D.F.: Z. Physik B25, 423 (1976)Google Scholar
  6. 6.
    Haag, G., Weidlich, W., Alber, P.: Z. Physik B26, 207 (1977)Google Scholar
  7. 7.
    Haag, G.: Z. Physik B29, 153 (1978)Google Scholar
  8. 8.
    Weidlich, W.: Z. Physik B30, 345 (1978)Google Scholar
  9. 9.
    Hänggi, P., Rösel, F., Trautmann, D.: Z. Naturforsch.33a, 402 (1978)Google Scholar
  10. 10.
    Grossmann, S., Schranner, R.: Z. Physik B30, 325 (1978)Google Scholar
  11. 11.
    Hänggi, P.: Z. Naturforsch.33a, 1380 (1978)Google Scholar
  12. 12.
    Schwarz, H.R., Rutishauser, H., Stiefel, E.: Matrizen-Numerik p. 135, Stuttgart: B.G. Teubner 1968Google Scholar
  13. 13.
    Perron, O.: Die Lehre von den Kettenbrüchen: Leipzig-Stuttgart: B.G. Teubner 1913Google Scholar
  14. 14.
    Weidlich, W.: Collect. Phenom.1, 51 (1972)Google Scholar
  15. 15.
    Walls, D.F.: Collect. Phenom.2, 125 (1976)Google Scholar
  16. 16.
    Nicolis, G.: J. Statist. Phys.6, 195 (1972)Google Scholar
  17. 17.
    Mazo, R.M.: J. Chem. Phys.62, 4244 (1975)Google Scholar
  18. 18.
    Abramowitz, M., Stegun, I.A.: Handbook of Mathematical Functions. U.S. Department of Commerce, N.B.S. Appl. Math.55, 374 (1964)Google Scholar

Copyright information

© Springer-Verlag 1979

Authors and Affiliations

  • G. Haag
    • 1
  • P. Hänggi
    • 1
  1. 1.Institut für Theoretische PhysikUniversität StuttgartStuttgart 80Germany

Personalised recommendations